MAUDE Adverse Event Report: BECKMAN COULTER INC. DXM 1096 MICROSCAN WALKAWAY INSTRUMENT; INSTRUMENT FOR AUTO READER & INTERPRETATION OF OVERNIGHT SUSCEPT. SYSTEMS

BECKMAN COULTER INC. DXM 1096 MICROSCAN WALKAWAY INSTRUMENT; INSTRUMENT FOR AUTO READER & INTERPRETATION OF OVERNIGHT SUSCEPT. SYSTEMS
Model Number DXM 1096 MICROSCAN WALKAWAY
Medical Device Problem Code Therapeutic or Diagnostic Output Failure (3023)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Beckman coulter field service engineer (fse) is dispatched to evaluate the dxm 1096 microscan walkaway instrument for misreads and identify the failure mode.Section a2, a4, and a5: information not provided by the customer.The beckman coulter internal identifier is case: (b)(4).
 
Event or Problem Description
The customer reported the generation of high probability misidentification results using b1017-219 pc45 panels processed on their walkaway (wa) system (s/n: (b)(6).The customer stated that a patient isolate was initially identified as s.Sholiferi (biotype 313731, 99.99% probability) using pc45 panel, and this identification was reported to the physician.Repeat testing using biofire and b1017-166 rpid2 panel was performed, and both gave an identification of s.Aureus.The updated identification report was provided to the physician, and the physician had to change the patient's course of treatment based on the amended report with the correct organism identification, however no additional details were provided.The customer did not provide patient data or demographics.
 
Event or Problem Description
The customer reported the generation of high probability misidentification results using b1017-219 pc45 panels processed on their dxm walkaway (wa) system (s/n (b)(6)) on (b)(6)2024.The customer stated that a patient isolate was initially identified as (b)(6) (biotype 313731, (b)(4) probability) using pc45 panel, and this identification was reported to the physician.The customer repeated testing of the isolate with the pc45 panel and obtained the same result.The offline coagulase test was positive.Further testing using biofire and b1017-166 rpid2 panel type was performed, and both gave an identification of (b)(6).The updated identification report was provided to the physician, and the physician had to change the patient's course of treatment based on the amended report with the correct organism identification, however no additional details were provided.There was no report of death or injury in connection with this event.The customer did not provide patient data or demographics.
 
Additional Manufacturer Narrative
Beckman coulter field service engineer (fse) evaluated the dxm 1096 microscan walkaway instrument for misreads and found reagent was dripping from the dispense head due to a failed manifold; no other instrument issues were found.The fse replaced out the faulty manifold to resolve the issue.However, it is unknown if this leaking valve had an impact on the panel identification, as repeat testing was not performed following the repair.Although the sample result is discordant with three other methods, the customer reported that the issue was specific to one patient sample.The customer did not report any other issues.Dispense issues resulting in reagent not being dispensed properly into the panel wells can impact the biochemical reactions and the organism identification.It is unclear if the failed manifold and/or atypical behavior of the isolate contributed to the identification discrepancy.The failure mode for the reported misidentification could not be conclusively determined with the information provided.There is no evidence of a systemic issue.There was no report of death or injury in connection with this event.Therefore, no further action is required.Section a2, a4, and a5: information not provided by the customer.The beckman coulter internal identifier is (b)(4).

Brand Name
DXM 1096 MICROSCAN WALKAWAY INSTRUMENT
Common Device Name
INSTRUMENT FOR AUTO READER & INTERPRETATION OF OVERNIGHT SUSCEPT. SYSTEMS
Manufacturer (Section D)
BECKMAN COULTER INC.
250 s. kraemer blvd.
brea CA 92821
Manufacturer (Section G)
BECKMAN COULTER
11800 sw 147th avenue
building 5
miami FL 33196
Manufacturer Contact
angela vettel
250 s. kraemer blvd.
brea, CA 92821
7149613625
MDR Report Key20364584
Report Number1061932-2024-00014
Device Sequence Number12477701
Product Code LRG
UDI-Device Identifier15099590690892
UDI-Public(01)15099590690892(11)211020
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K911400
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDXM 1096 MICROSCAN WALKAWAY
Device Catalogue NumberB1018-496
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer09/04/2024
Initial Report FDA Received Date10/03/2024
Supplement Report FDA Received Date10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown